Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 96, NWS St. Louis, MO

May 31, 2013Gasconade County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2013, 6:09 PM CDT for Gasconade County, Osage County, Missouri. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 6:09 PM CDT (23:09 UTC)
Expired
May 31, 2013, 7:00 PM CDT
In force
51 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Gasconade County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:38 PM CDTHAIL 1Linn, MO
May 31, 7:00 PM CDTHAIL 1Pershing, MO
May 31, 7:05 PM CDTTSTM WND GST 50Morrison, MOSMALL BRANCHES DOWN. IN MORRISON MO - ESTIMATED WIND SPEEDS 45 TO 50 MPH.. HEAVY RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:15 PM CDTTornado WatchSPC8 hr
May 31, 5:45 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 368 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
368 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WUUS53 KLSX 312309
SVRLSX
MOC073-151-010000-
/O.NEW.KLSX.SV.W.0096.130531T2309Z-130601T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
  OSAGE COUNTY IN CENTRAL MISSOURI...

* UNTIL 700 PM CDT

* AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LINN...AND
  MOVING EAST AT 50 MPH.

  HAZARD...GOLF BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.

* LOCATIONS IMPACTED INCLUDE...
  HERMANN...CHAMOIS...MOUNT STERLING...DRAKE...ROSEBUD...SWISS...
  BAY...MORRISON AND GASCONADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3837 9209 3867 9186 3868 9182 3868 9177
      3869 9175 3870 9162 3868 9159 3867 9155
      3870 9150 3871 9138 3870 9137 3838 9137
TIME...MOT...LOC 2310Z 249DEG 43KT 3852 9182

HAIL...1.75IN
WIND...<50MPH

$$

GLASS
3 follow-up statements
110 
WWUS53 KLSX 312328
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT FRI MAY 31 2013

MOC073-151-010000-
/O.CON.KLSX.SV.W.0096.000000T0000Z-130601T0000Z/
GASCONADE MO-OSAGE MO-
628 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSAGE AND
GASCONADE COUNTIES UNTIL 700 PM CDT...

AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF 
CHAMOIS...AND MOVING EAST AT 50 MPH. A SECOND SEVERE THUNDERSTORM 
WAS LOCATED JUST NORTH OF RICH FOUNTAIN...MOVING NORTHEAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HERMANN...DRAKE...ROSEBUD...SWISS...BAY...MORRISON AND GASCONADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3837 9209 3867 9186 3868 9182 3868 9177
      3869 9175 3870 9162 3868 9159 3867 9155
      3870 9150 3871 9138 3870 9137 3838 9137
TIME...MOT...LOC 2328Z 249DEG 43KT 3861 9166

HAIL...1.50IN
WIND...60MPH

$$

GLASS
582 
WWUS53 KLSX 312341
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT FRI MAY 31 2013

MOC073-151-010000-
/O.CON.KLSX.SV.W.0096.000000T0000Z-130601T0000Z/
GASCONADE MO-OSAGE MO-
641 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSAGE AND
GASCONADE COUNTIES UNTIL 700 PM CDT...

AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LINN...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL NEAR 
         LINN.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HERMANN...CHAMOIS...MOUNT STERLING...DRAKE...ROSEBUD...SWISS...BAY...
MORRISON AND GASCONADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3837 9209 3867 9186 3868 9182 3868 9177
      3869 9175 3870 9162 3868 9159 3867 9155
      3870 9150 3871 9138 3870 9137 3838 9137
TIME...MOT...LOC 2341Z 244DEG 39KT 3851 9170

HAIL...1.50IN
WIND...60MPH

$$

GLASS
368 
WWUS53 KLSX 010001
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT FRI MAY 31 2013

MOC073-151-010010-
/O.EXP.KLSX.SV.W.0096.000000T0000Z-130601T0000Z/
GASCONADE MO-OSAGE MO-
701 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE AND GASCONADE COUNTIES 
HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3837 9209 3867 9186 3868 9182 3868 9177
      3869 9175 3870 9162 3868 9159 3867 9155
      3870 9150 3871 9138 3870 9137 3838 9137
TIME...MOT...LOC 2341Z 244DEG 39KT 3851 9170

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:51 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 31, 3:51 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT FRI MAY 31 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 350 PM CDT FRI MAY 31 2013

PRIMARY FOCUS FOR THE SHORT TERM IS THE CONVECTIVE TRENDS FOR THE
REST OF THE AFTERNOON AND THIS EVENING.  OUTFLOW BOUNDARY FROM THIS
MORNING'S MCS HAS LAID OUT ACROSS CENTRAL MISSOURI AND EXTENDS
ACROSS THE STL METRO AREA.  IT'S A LITTLE MORE DIFFICULT TO PICK OUT
IN SURFACE OBS...BUT IT'S OUT THERE.  ATMOSPHERE IS BECOMING VERY
UNSTABLE WHERE MORNING CLOUDS HAVE CLEARED OUT IN CENTRAL AND
SOUTHWEST MISSOURI WITH SBCAPE VALUES RISING ABOVE 3000 J/KG.  18Z
SPECIAL SOUNDING OUT OF KSGF HAS AN EYE-POPPING EML ABOVE A WEAK
CAPPING INVERSION.  KINEMATICS ARE EQUALLY IMPRESSIVE WITH 0-6KM
BULK SHEAR OF 40-50KTS AND 0-1KM SRH IN EXCESS OF 300 M2/S2.  THE
SPC SIG-TOR MESOANALYSIS PARAMETER BULLSEYES CENTRAL/SOUTH CENTRAL
MISSOURI...AND SPC HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 03Z.
CURRENT THINKING IS THAT CONVECTION WILL BUILD NORTHEAST OUT OF
OKLAHOMA INTO SOUTHWEST AND FINALLY CENTRAL MISSOURI THROUGH THE
EARLY EVENING.  SUPERCELLS CAPAPABLE OF PRODUCING VERY LARGE
HAIL...DAMAGING WINDS...AND TORNADOES DO APPEAR TO BE THE INITIAL
MODE OF CONVECTION.  STILL THINKING THAT DISCRETE CELLS WILL GROW
UPSCALE INTO A SEVERE MCS.  DAMAGING WINDS...LEWPS AND BOWS WILL BE
THE RESULT.  STILL LOOKS LIKE THERE COULD BE HEAVY RAIN AS CELLS
TRAIN OVER THE SAME AREAS BEFORE THE LINE ACCELLERATES SOUTHEAST
AFTER MIDNIGHT.

CARNEY

.LONG TERM...(SATURDAY THROUGH NEXT FRIDAY)
ISSUED AT 350 PM CDT FRI MAY 31 2013

THE UPPER LOW OVER EASTERN SOUTH DAKOTA WILL FINALLY OPEN UP AND
LIFT OUT AS AN OPEN WAVE LATE SATURDAY.  THIS WILL SHOVE THE COLD
FRONT THROUGH THE AREA BY LATE SATURDAY EVENING.  STILL HAVE A GOOD
CHANCE OF MORE RAIN THROUGH THE DAY SATURDAY UNTIL THE FRONT COMES
THROUGH.  THE THREAT OF SEVERE WEATHER CONTINUES AHEAD OF THE FRONT
FOR SATURDAY AFTERNOON.  NAM IS FORECASTING MLCAPE IN EXCESS OF 1600
J/KG AND 40KTS PLUS 0-6KM BULK SHEAR.  WE'LL SEE HOW MUCH OF THAT
FORECAST INSTABILITY IS ACTUALLY REALIZED...BUT TI DOES LOOK
PLAUSIBLE.

AFTER THE FRONT FINALLY COMES THROUGH WE SHOULD DRY OUT AND COOL
DOWN.  TEMPERATURES SHOULD BE 5 TO 10 DEGREES BELOW NORMAL SUNDAY
AND MONDAY...AND BETTER YET IT WILL BE MUCH LESS HUMID WITH
DEWPOINTS DROPPING INTO THE 50S...EVEN THE UPPER 40S IN NORTHEAST
MISSOURI/WEST CENTRAL ILLINOIS.

MEDIUM RANGE MODELS CONTINUE TO BRING RAIN BACK INTO THE PLAINS AND
WESTERN MISSOURI TUESDAY INTO WEDNESDAY ON INCREASING LOW LEVEL
SOUTHERLY FLOW.  FORECAST QPF OVERSPREADS THE AREA TUESDAY NIGHT
INTO WEDNESDAY.  NOTHING LOOKS PARTICULARLY SEVERE OR WET AT THIS
TIME...SO PERHAPS WE'LL JUST GET SOME BENEFICIAL RAIN RATHER THAN
FLOODING RAIN FOR A CHANGE.  TEMPERATURES WILL MODERATE TOWARD
SEASONAL NORMALS BY MIDWEEK.

CARNEY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1230 PM CDT FRI MAY 31 2013

CONFIDENCE IN THE EXACT TIMING OF PRECIPITATION AT EACH TAF SITE IS
NOT CERTAIN. IT DOES APPEAR THOUGH THAT THERE WILL BE A 3-6 HOUR
PERIOD OF SHOWERS/THUNDERSTORMS AT KCOU AND THE ST. LOUIS METRO
TAF SITES LATER THIS AFTERNOON AND THIS EVENING. AREA OF SHRA/TSRA
OVER THE THE ST. LOUIS METRO AREA WILL MOVE EAST OF THE TAF SITES
BY 19Z. OTHER AREA OF -SHRA AND SCT -TSRA OVER NORTHEAST MO/WEST
CENTRAL IL WILL ALSO LIFT NORTHEAST EARLY THIS AFTERNOON. CONCERN
THEN WILL BE WITH THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP IN
AN EAST-WEST ORIENTED LINE FROM SOUTHWEST MISSOURI INTO EAST
CENTRAL MO BETWEEN 22-01Z. STRONGEST CORES WILL LIKELY PRODUCE IFR
CONDITIONS IN HEAVY RAIN...VRB WIND GUSTS IN EXCESS OF 35KTS AND
SOME HAIL. THIS LINE IS EXPECTED TO MOVE SLOWLY SOUTHEAST
OVERNIGHT...THOUGH PRECIPITATION AND MVFR CONDITIONS MAY LAST
THROUGH THE NIGHT.

SPECIFICS FOR KSTL...THUNDERSTORM CURRENTLY OVER THE AIRPORT WILL
MOVE EAST IN THE NEXT HOUR. THEN EXPECT A LULL UNTIL AFTER 22Z
WHEN THUNDERSTORMS WILL MOVE INTO THE AIRPORT FROM THE WEST. THESE
STORMS MAY LAST WELL INTO THE EVENING HOURS...AND CURRENT TEMPO
GROUP MAY NOT HAVE THE IFR CONDITIONS AND WIND GUSTS LONG ENOUGH.
SHOWERS AND MVFR CONDITIONS WILL LIKELY CONTINUE OVERNIGHT.

BRITT

&&

.PRELIMINARY POINT TEMPS/POPS...
SAINT LOUIS     68  81  58  71 /  80  60  20   5
QUINCY          65  76  54  68 /  70  30  10  10
COLUMBIA        65  76  54  69 /  80  30  10   5
JEFFERSON CITY  66  77  56  70 /  80  40  10   5
SALEM           69  79  60  71 /  90  70  40  10
FARMINGTON      68  79  56  72 /  90  80  40  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN MO-MADISON MO-
     MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE
     MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST.
     FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
     MO-WARREN MO-WASHINGTON MO.

IL...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, May 31, 4:03 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT FRI MAY 31 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR TONIGHT. THE STORMS ARE
EXPECTED TO BE SEVERE. DAMAGING WINDS...LARGE HAIL AND TORNADOES
ARE LIKELY WITH THESE STORMS.

THE THUNDERSTORMS WILL ALSO BE PRODUCING HEAVY RAINFALL...SO THE
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH
EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE STILL LIKELY ON SATURDAY...PRIMARILY OVER
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A FEW OF THESE STORMS
MAY BE SEVERE.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TONIGHT. IN ADDITION TO SEVERE
WEATHER...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER
AN INCH OR ANY FLOODING THAT THEY OBSERVE.

CARNEY

In the hours before

Special weather statement, May 31, 4:38 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT FRI MAY 31 2013

MOZ041-047-312230-
BOONE MO-MONITEAU MO-
438 PM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONITEAU AND
SOUTHERN BOONE COUNTIES UNTIL 530 PM CDT...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLARKSBURG...OR 7 MILES NORTHWEST OF
CALIFORNIA...MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ASHLAND...
  COLUMBIA...
  MCGIRK...
  JAMESTOWN...
  EASLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

GKS
Local storm report, May 31, 5:24 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
524 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             COLUMBIA                38.95N  92.33W
05/31/2013  E0.25 INCH       BOONE              MO   TRAINED SPOTTER

&&

GKS
Local storm report, May 31, 5:26 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             5 S COLUMBIA            38.88N  92.33W
05/31/2013  M1.00 INCH       BOONE              MO   TRAINED SPOTTER

&&

CARNEY
Local storm report, May 31, 5:31 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             7 NE ASHLAND            38.85N  92.16W
05/31/2013  E0.88 INCH       BOONE              MO   TRAINED SPOTTER

&&

GKS
Local storm report, May 31, 5:46 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             10 W FULTON             38.85N  92.13W
05/31/2013  E1.25 INCH       CALLAWAY           MO   TRAINED SPOTTER

&&

GKS
Local storm report, May 31, 5:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     3 E NEW BLOOMFIELD      38.72N  92.03W
05/31/2013  E40 MPH          CALLAWAY           MO   AMATEUR RADIO

            ESTIMATED WIND SPEEDS OF 40 MPH. 4 MILES EAST OF NEW
            BLOOMFIELD

&&

PRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:03 PM CDTRiver Flood WarningLSXMarion57 hr
May 30, 9:09 PM CDTRiver Flood WarningLSXLincoln67 hr
May 30, 9:14 PM CDTRiver Flood WarningLSXCole3 days
May 30, 10:29 PM CDTAreal Flood WarningLSXBoone12 hr
May 30, 10:57 PM CDTAreal Flood WarningLSXMarion12 hr
May 31, 12:26 AM CDTRiver Flood WarningLSXJefferson, Saint Louis9 days
May 31, 1:35 AM CDTSevere Thunderstorm WarningLSXReynolds55 min
May 31, 1:41 AM CDTFlash Flood WarningLSXIron, Reynolds, Sainte Genevieve, Saint Francois, Washington6 hr
May 31, 7:27 AM CDTFlash Flood WarningLSXBoone, Moniteau6 hr
May 31, 7:51 AM CDTSevere Thunderstorm WarningLSXCole, Moniteau39 min
May 31, 8:24 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau51 min
May 31, 8:56 AM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage49 min
May 31, 9:32 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Osage, Saint Charles and 1 more43 min
May 31, 9:36 AM CDTRiver Flood WarningLSXJefferson4 days
May 31, 9:57 AM CDTRiver Flood WarningLSXOsage60 hr
May 31, 12:28 PM CDTRiver Flood WarningLSXReynolds70 hr
May 31, 1:35 PM CDTAreal Flood WarningLSXBoone, Callaway, Cole, Moniteau5 hr
May 31, 4:46 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Moniteau44 min
May 31, 5:17 PM CDTFlash Flood WarningLSXBoone, Cole, Moniteau6 hr
May 31, 5:27 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway48 min
May 31, 5:56 PM CDTSevere Thunderstorm WarningLSXCallaway, Lincoln, Montgomery, Warren49 min
May 31, 6:05 PM CDTTornado WarningLSXCallaway, Montgomery, Warren25 min
May 31, 6:14 PM CDTFlash Flood WarningLSXCallaway6 hr
May 31, 6:22 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Osage38 min
May 31, 6:26 PM CDTTornado Warning Tornado observedLSXLincoln, Montgomery, Warren34 min
May 31, 6:47 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Saint Charles, Warren43 min
May 31, 6:56 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren34 min
May 31, 6:58 PM CDTFlash Flood WarningLSXCole, Gasconade, Moniteau, Osage6 hr
May 31, 6:58 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery, Osage32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.